another month

went to the doctor today for a follow up appointment. i am now 2 months into this 6 week treatment with at least another 4 weeks to go. I know, the math doesn’t quite work on that – unless you just go with the numbers and not how they are classified. 2+4=6 instead of (2×4)+4doesnot=6.  that might only make sense to me.

the vertigo is pretty constant along with the headache (still) and i feel like someone has taken cotton balls and stuck them in every available nook and cranny that can be found in my brain. and then jammed in 200 more just because. and then there is the feeling that someone has filled my tank with water instead of premium gasoline. but – hopefully – only one more month of this.

20121106-111349.jpgthat’s my good side, we’ve got our fingers crossed that it gets a lot worse.

20121106-111530.jpgthat’s my getting better side. at least it was. i thought i was done treating it. i thought wrong.

cotton-headed ninnymuggins

tonight makes 6 weeks of treatment done!  which means i’m done treating the original spots.  the one under my eye looks fantastic and my cheek is a mix of new spots and old spots and i’m not really sure which is which.  all i am sure of is it looks a lot worse than it did in the last picture.
20121029-214440.jpgi guess that means i’m done treating under my eye.  except there’s two new spots – one on the outside of the area i already treated and one on my nose.  so i’ll keep treating those.  and the rest of my face for  another week.  and then i’ll treat the active spots for another two weeks and then i think i’ll be done.  next week i go see the doctor again, i’m hoping she’s able to give me more concrete instructions so i’m not stuck guessing and thinking.

the nauseousness has been pretty much absent as of late, but it’s been replaced by vertigo.  the headache is still here and my head feels a bit like i’ve got cotton tucked in all around my brain.

wonder if that makes me a cotton-headed ninnymuggins?

ending week four and a new beginning

i’ve completed four weeks and will be taking a week off before completing my last two weeks of treatment. it’s working and it’s working so well that instead of not using the cream for a week i will begin using it on the rest of my face. so that means six more weeks to go. which means i am further from finished than i was this morning before i went to the doctor.

20121009-135627.jpg

week three

week three is underway. the lesion under my eye is improving, the one on my forehead is no better and no worse, and the ones on my jaw are getting more pronounced and itchy. so all seems to be good. except that the nauseousness has returned. bummer.

20120928-103216.jpg
and i’ve got another spot on my scalp. you might recall that i had one removed about 2 years ago. the dermatologist treated this one, but it doesn’t seem to have made it go away. i will have it looked at when i return to the doctor in a few weeks.

some threading might be in order

i’ve completed three of 18 treatments and am having pretty good response in two of the three areas i am spot treating and i have a new lesion coming up in the third area. so it seems the lotion is doing its job. go aldara! i am not as nauseous as i was – it comes and goes. the headache is pretty constant, but it isn’t too bad.

look at that eyebrow


turns out the sky is not falling

at least not right now.

today is day 6. i will do another treatment tonight, but as of now all the horrid things google shared with me have not come to fruition.

my skin is reacting, but it’s not yet as bad as i was sure it would be (i know, there is still plenty of time for that to happen). and, besides, scaling and icky-ness are what we want to happen. i am still nauseous and i still have a headache, but those are annoying, not debilitating. the nauseousness is probably more troublesome – it makes it difficult to eat.

and there are good things… i am wearing sunscreen and applying it several times a day. i am also wearing a hat. i have been okay about hat wearing in the past, but now am quite good about it (i know it’s only been six days, but doesn’t that put me 15 away from it becoming a habit?).

20120917-123623.jpgtoday’s hat. so sporty.

i have even created a pinterest board just for hats – and if that doesn’t ooze life change then i don’t know what does.

thanks for all the good wishes, kind words and prayers. you guys keep those coming and i’ll keep updating – just with less doom and gloom.

day 4 – subtle changes

michael has suggested that I try for a less police line up approach to my pictures.  so, for at least today, i’m going to humor him.

it think maybe this one has a bit more of a game show host feel to it.

anyway, the spot on my forehead is definitely reacting the strongest.  it’s discolored and raised and it’s tender.  the other circled places are turning pink – the spot on my jaw that’s turning pink isn’t wear the AK is, but not surprising that I have more than what we could see.  I’m still nauseous and I still have a headache.  I’m also now itchy, but no horrid discomfort.  I know it’s still early days, but so far so good.

 

Nothing to see here…

Day 3 and no big changes. I’ve only done one treatment, so that’s not surprising. The spot on my forehead is a bit pinker than it was, but other than that I can’t tell any difference. I did wake up Thursday morning with a mild headache and some nauseousness. Both of those have lingered. I figure either it is a side effect or I’ve conveniently managed to catch some bug – time will tell.

20120914-203416.jpg
Here’s a pic of the nothing that’s going on right now

Paying the piper

If only I’d listened to my father…

Tomorrow I start a treatment of Aldara – for the collection of basal cell carcinomas and actinic keratosis I have on my face. I’ve had all of these frozen off at least once and they just keep coming back. So now for the next step.  And since Michael heads out of country tomorrow I figure I’ll try to blog updates so he can see how it’s going.  I’m trying not to worry about the side effects (even though I’m certain I will have every single one that anyone has mentioned and posted to the internet – it’s times like this that google is not your friend.)

Redness, swelling, itching, burning, pain/tenderness, thickening/hardening of the skin, peeling/flaking/scabbing/crusting, or leaking a clear fluid, changes in skin color may occur and may not go away. If the skin reaction is severe (bleeding, formation of sores/blisters/ulcers), imiquimod may need to be temporarily stopped so that the skin can heal.  Flu-like symptoms (such as fever, tiredness, muscle aches), runny/stuffy nose, cough, diarrhea, nausea, and back pain may also occur.

These symptoms aren’t from google, they’re from the drug company.  Googles are worse.

So here’s the before pic – the circle-ish shapes are where I’ll be using the cream.

Seeing as how it’s all happening on one side of my face I’m thinking perhaps I could become a not so mean version of Two Face from Batman.  I’m going to try to record the experience here – pictures and all.  I told Michael I’d try to do it daily, we’ll see about that.

Here’s hoping that reading about the symptoms is the worst of it for me.